Jump to content
SCLERO.ORG
Sclero Forums

Post Operative Constipation


Recommended Posts

Hi does anyone relate to my problem? I have just had a hip replacement and the pain killers just stopped my bowels. Laxatives produced temporary relief but I still feel bloated and things are just not working again yet one week later. Does anyone else have a similar tale and how did they resolve it?

B) B)

Link to post
Share on other sites

Hello Carol

 

Welcome to our forum!

 

I am assuming that you have scleroderma hence posting here as your post doesn't say. Certain painkillers can cause constipation so have a look at the side effects leaflet that came with the painkillers, in addition they may be exacerbating an underlying sclero problem. That being the case we have a page on bowel dysfunction you might find helpful.

 

I have scleroderma related bowel issues such as constipation and I use Movicol and it works wonders. It doesn't give you that gut wrenching experience some laxative can and can be taken regularly. It's prescription only and comes in full or half strength but it doesn't taste good to me! :P

 

I would suggest seeing your G.P. not just to get a prescription but also to make sure nothing else could be causing the problem and what they think is suitable for you.

 

Let us know how you get on and take care.

Link to post
Share on other sites

Hi Carol, I have ongoing bowel problems- in fact is probably the thing about the systemic sclerosis that causes me the most grief. Like Amanda, i would recommend Movicol- it doesn't give you the gripes . I'm prescribed between 1 and 3 and I find it pretty effective if I take it regularly.

Lizzie

Link to post
Share on other sites

Hi Carol

 

Christine here it is you isn't ?

Yes when your body has been interfered with sometimes it will stop bowel from working .

If anything has been handled near the bowel area will stop things moving.

 

hope you are well otherwise

christine

Link to post
Share on other sites

Hi All,

Thanks for the advice re Movicol which I am trying, I agree it tastes horrible. The Movicol is over from another time I had problems. So far no good so maybe I am not taking enough . Will try and see my general practitioner tomorrow. Many thanks

Regards

Carol

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...